January  2017, 4(1): 25-39. doi: 10.3934/jdg.2017002

Global analysis of solutions on the Cournot-Theocharis duopoly with variable marginal costs

National and Kapodistrian University of Athens, Department of Economics, Sofokleous 1, 10559, Athens, Greece

* Corresponding author

Received  July 2016 Revised  November 2016 Published  December 2016

In this article, we study the Cournot-Theocharis duopoly with variable marginal cost. We present sufficient conditions such that, both firms enter the market at any stage, remain in the market, and maximize their profit at any stage. We suggest cost implementation strategies, under which the market might benefit from the variability of marginal cost. We exhibit strategies, for which, the variability of marginal cost might be hazardous for the duopoly competitors. We prove that there exist cases, in which the market forms cycles of length six. Within each cycle, there is an interchange between monopolies and duopolies. Finally, we present some new ideas to establish monopoly convergence under certain monopoly conditions.

Citation: Iraklis Kollias, Elias Camouzis, John Leventides. Global analysis of solutions on the Cournot-Theocharis duopoly with variable marginal costs. Journal of Dynamics & Games, 2017, 4 (1) : 25-39. doi: 10.3934/jdg.2017002
References:
[1]

A. AgliariL. Gardini and T. Puu, The dynamics of a triopoly Cournot game, Chaos, Solitons and Fractals, 11 (2000), 2531-2560.  doi: 10.1016/S0960-0779(99)00160-5.  Google Scholar

[2]

C. BurrL. Gardini and F. Szidarovszky, Discrete time dynamic oligopolies with adjustment constraints, Journal of Dynamics and Games, 2 (2015), 65-87.  doi: 10.3934/jdg.2015.2.65.  Google Scholar

[3]

E. Camouzis and G. Ladas, Dynamics of Third-Order Rational Difference Equations; With Open Problems and Conjectures Chapman & Hall/CRC Press, 2008.  Google Scholar

[4]

J. S. Canovas, Reducing competirors in a Cournot-Theocharis oligopoly model, Journal of Difference Equations and Applications, 15 (2009), 153-165.  doi: 10.1080/10236190802006415.  Google Scholar

[5]

A. Cournot, Recherches sur les Principes Mathematiques de la Theorie des Richesses Hachette, Paris, 1838. Google Scholar

[6]

A. Jakimowicz, Stability of the cournot-nash equilibrium in standard oligopoly, Acta Physica Polonica A, 121 (2012), 50-52.   Google Scholar

[7]

T.-Y. Li and J. A. Yorke, Period three implies chaos, The American Mathematical Monthly, 82 (1975), 985-992.   Google Scholar

[8]

T. E. Pallander, Konkurrens och marknadsj$ä$mvikt vid duopolo och oligopol, Ekonomisk Tidskrift, 41 (1939), 124-145,222--250.   Google Scholar

[9]

T. Puu, Rational expectations and the Cournot-Theocharis problem Discrete Dynamics in Nature and Society (2006), Art. ID 32103, 11 pp. doi: 10.1155/DDNS/2006/32103.  Google Scholar

[10]

R. D. Theocharis, On the stability of the cournot solution on the oligopoly problem, Review of Economic Studies, 27 (1959), 133-134.   Google Scholar

show all references

References:
[1]

A. AgliariL. Gardini and T. Puu, The dynamics of a triopoly Cournot game, Chaos, Solitons and Fractals, 11 (2000), 2531-2560.  doi: 10.1016/S0960-0779(99)00160-5.  Google Scholar

[2]

C. BurrL. Gardini and F. Szidarovszky, Discrete time dynamic oligopolies with adjustment constraints, Journal of Dynamics and Games, 2 (2015), 65-87.  doi: 10.3934/jdg.2015.2.65.  Google Scholar

[3]

E. Camouzis and G. Ladas, Dynamics of Third-Order Rational Difference Equations; With Open Problems and Conjectures Chapman & Hall/CRC Press, 2008.  Google Scholar

[4]

J. S. Canovas, Reducing competirors in a Cournot-Theocharis oligopoly model, Journal of Difference Equations and Applications, 15 (2009), 153-165.  doi: 10.1080/10236190802006415.  Google Scholar

[5]

A. Cournot, Recherches sur les Principes Mathematiques de la Theorie des Richesses Hachette, Paris, 1838. Google Scholar

[6]

A. Jakimowicz, Stability of the cournot-nash equilibrium in standard oligopoly, Acta Physica Polonica A, 121 (2012), 50-52.   Google Scholar

[7]

T.-Y. Li and J. A. Yorke, Period three implies chaos, The American Mathematical Monthly, 82 (1975), 985-992.   Google Scholar

[8]

T. E. Pallander, Konkurrens och marknadsj$ä$mvikt vid duopolo och oligopol, Ekonomisk Tidskrift, 41 (1939), 124-145,222--250.   Google Scholar

[9]

T. Puu, Rational expectations and the Cournot-Theocharis problem Discrete Dynamics in Nature and Society (2006), Art. ID 32103, 11 pp. doi: 10.1155/DDNS/2006/32103.  Google Scholar

[10]

R. D. Theocharis, On the stability of the cournot solution on the oligopoly problem, Review of Economic Studies, 27 (1959), 133-134.   Google Scholar

[1]

Gheorghe Craciun, Jiaxin Jin, Casian Pantea, Adrian Tudorascu. Convergence to the complex balanced equilibrium for some chemical reaction-diffusion systems with boundary equilibria. Discrete & Continuous Dynamical Systems - B, 2021, 26 (3) : 1305-1335. doi: 10.3934/dcdsb.2020164

[2]

Andrew Comech, Scipio Cuccagna. On asymptotic stability of ground states of some systems of nonlinear Schrödinger equations. Discrete & Continuous Dynamical Systems - A, 2021, 41 (3) : 1225-1270. doi: 10.3934/dcds.2020316

[3]

Patrick Martinez, Judith Vancostenoble. Lipschitz stability for the growth rate coefficients in a nonlinear Fisher-KPP equation. Discrete & Continuous Dynamical Systems - S, 2021, 14 (2) : 695-721. doi: 10.3934/dcdss.2020362

[4]

Shasha Hu, Yihong Xu, Yuhan Zhang. Second-Order characterizations for set-valued equilibrium problems with variable ordering structures. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2020164

[5]

Yueh-Cheng Kuo, Huey-Er Lin, Shih-Feng Shieh. Asymptotic dynamics of hermitian Riccati difference equations. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020365

[6]

Jonathan J. Wylie, Robert M. Miura, Huaxiong Huang. Systems of coupled diffusion equations with degenerate nonlinear source terms: Linear stability and traveling waves. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 561-569. doi: 10.3934/dcds.2009.23.561

[7]

Álvaro Castañeda, Pablo González, Gonzalo Robledo. Topological Equivalence of nonautonomous difference equations with a family of dichotomies on the half line. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2020278

[8]

Kerioui Nadjah, Abdelouahab Mohammed Salah. Stability and Hopf bifurcation of the coexistence equilibrium for a differential-algebraic biological economic system with predator harvesting. Electronic Research Archive, 2021, 29 (1) : 1641-1660. doi: 10.3934/era.2020084

[9]

Jingjing Wang, Zaiyun Peng, Zhi Lin, Daqiong Zhou. On the stability of solutions for the generalized vector quasi-equilibrium problems via free-disposal set. Journal of Industrial & Management Optimization, 2021, 17 (2) : 869-887. doi: 10.3934/jimo.2020002

[10]

Toshiko Ogiwara, Danielle Hilhorst, Hiroshi Matano. Convergence and structure theorems for order-preserving dynamical systems with mass conservation. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3883-3907. doi: 10.3934/dcds.2020129

[11]

Guoliang Zhang, Shaoqin Zheng, Tao Xiong. A conservative semi-Lagrangian finite difference WENO scheme based on exponential integrator for one-dimensional scalar nonlinear hyperbolic equations. Electronic Research Archive, 2021, 29 (1) : 1819-1839. doi: 10.3934/era.2020093

[12]

Scipio Cuccagna, Masaya Maeda. A survey on asymptotic stability of ground states of nonlinear Schrödinger equations II. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020450

[13]

Do Lan. Regularity and stability analysis for semilinear generalized Rayleigh-Stokes equations. Evolution Equations & Control Theory, 2021  doi: 10.3934/eect.2021002

[14]

Thomas Frenzel, Matthias Liero. Effective diffusion in thin structures via generalized gradient systems and EDP-convergence. Discrete & Continuous Dynamical Systems - S, 2021, 14 (1) : 395-425. doi: 10.3934/dcdss.2020345

[15]

Bernold Fiedler. Global Hopf bifurcation in networks with fast feedback cycles. Discrete & Continuous Dynamical Systems - S, 2021, 14 (1) : 177-203. doi: 10.3934/dcdss.2020344

[16]

Manuel Friedrich, Martin Kružík, Ulisse Stefanelli. Equilibrium of immersed hyperelastic solids. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021003

[17]

Onur Şimşek, O. Erhun Kundakcioglu. Cost of fairness in agent scheduling for contact centers. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2021001

[18]

Gervy Marie Angeles, Gilbert Peralta. Energy method for exponential stability of coupled one-dimensional hyperbolic PDE-ODE systems. Evolution Equations & Control Theory, 2020  doi: 10.3934/eect.2020108

[19]

Jong Yoon Hyun, Boran Kim, Minwon Na. Construction of minimal linear codes from multi-variable functions. Advances in Mathematics of Communications, 2021, 15 (2) : 227-240. doi: 10.3934/amc.2020055

[20]

Mengyu Cheng, Zhenxin Liu. Periodic, almost periodic and almost automorphic solutions for SPDEs with monotone coefficients. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021026

 Impact Factor: 

Metrics

  • PDF downloads (52)
  • HTML views (125)
  • Cited by (1)

[Back to Top]